MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number ST20BN45NGF967N
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2020
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that the cuff to a smiths medical portex bivona tts fixed tracheostomy tube was hard to inflate.It was reported that the water was difficult to be pushed through.It was thought that the trach tube was missing a piece or was faulty.There were no reported adverse patient effects.
 
Additional Manufacturer Narrative
A thorough investigation could not be performed due to no complaint product sample being returned.However, with the photos taken by the complainant a brief analysis can be written regarding this incident.Based on the part number provided, (b)(6), it can be confirmed that this device was manufactured in southington.In reference to photos 1 and 3 attached to (b)(4), which pictures the pilot balloon, it appears that the inflation valve is present and has been pushed passed its proper seating position.While reviewing details of the incident, it is documented that the trach had been used on multiple occasions before this issue had occurred.Although the root cause could not be defined with confidence, it seems highly likely this happened while the syringe was attached to the pilot balloon and excessive force was applied.This can be corrected while the syringe is still attached by pulling back a little on the valve to make sure it is in the correct position.Smiths medical truly values the input of our customers and is committed to resolving quality related issues.Without evaluating the actual sample we cannot assess or confirm whether a quality related issue has resulted in the user?s reported difficulties.Complaint information will continue to be monitored.Product is accepted based on meeting specification requirements.If any nonconformance's are found in process, the product is isolated, non-conformed and immediate corrective action is taken.Inspections and tests are conducted by trained operators through 100% screening inspection before shipment.
 
Event or Problem Description
No product was returned.Summary from pictures and engineer attached.

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key10395724
Report Number3012307300-2020-08081
Device Sequence Number2671199
Product Code JOH
UDI-Device Identifier15019517219807
UDI-Public15019517219807
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2025
Device Model NumberST20BN45NGF967N
Device Catalogue NumberST20BN45NGF967N
Device Lot NumberSS026931
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer09/10/2020
Initial Report FDA Received Date08/12/2020
Supplement Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1